Alert archive / California / Frost Advisories in 2025

Frost Advisory 27, NWS Eureka, CA

October 28, 2025Trinity County, California

NWS Eureka, CA issued this frost advisory at Oct 28, 2025, 10:21 AM PDT for Trinity County, California. It took effect at Oct 29, 2025, 2:00 AM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 28, 2025, 10:21 AM PDT (17:21 UTC)
In effect from
Oct 29, 2025, 2:00 AM PDT
Expired
Oct 29, 2025, 9:00 AM PDT
In force
7 hr
Issued by
NWS Eureka, CA

County Trinity County, CA

The radar

The Eureka (Bunker Hill) radar (KBHX), 101 km from the middle of the area, began a volume at 17:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 5.4 hours before the alert went out and 334 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2025-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2025-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2216 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

892 
WWUS76 KEKA 281721
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
1021 AM PDT Tue Oct 28 2025

CAZ108-290545-
/O.NEW.KEKA.FR.Y.0027.251029T0900Z-251029T1600Z/
Southern Trinity-
Including Ruth and Hayfork
1021 AM PDT Tue Oct 28 2025

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PDT WEDNESDAY...

* WHAT...Temperatures as low as 33 will result in frost formation.

* WHERE...Southern Trinity.

* WHEN...From 2 AM to 9 AM PDT Wednesday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

* ADDITIONAL DETAILS...Affecting areas around Hayfork and Ruth.

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

JLW
2 follow-up statements
559 
WWUS76 KEKA 290433
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
933 PM PDT Tue Oct 28 2025

CAZ108-291600-
/O.CON.KEKA.FR.Y.0027.251029T0900Z-251029T1600Z/
Southern Trinity-
Including Ruth and Hayfork
933 PM PDT Tue Oct 28 2025

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PDT 
WEDNESDAY...

* WHAT...Temperatures as low as 33 will result in frost formation.

* WHERE...Southern Trinity.

* WHEN...From 2 AM to 9 AM PDT Wednesday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

* ADDITIONAL DETAILS...Affecting areas around Hayfork and Ruth.

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

EYS
013 
WWUS76 KEKA 291534
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
834 AM PDT Wed Oct 29 2025

CAZ108-291645-
/O.EXP.KEKA.FR.Y.0027.000000T0000Z-251029T1600Z/
Southern Trinity-
Including Ruth and Hayfork
834 AM PDT Wed Oct 29 2025

...FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING...

The threat has ended.

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

JLW

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Oct 28, 12:07 AM PDT, 10 hours 14 minutes earlier.

Area forecast discussion, Oct 28, 12:07 AM PDT, 10 hours 14 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
1207 AM PDT Tue Oct 28 2025

.SYNOPSIS...High pressure is building in to the area, bringing dry
weather for much of the week. Potential for freezing temperatures
in Trinity County tonight. Drizzle possible for the coastal areas
Wednesday. Slight chance for rain this weekend.

&&

.DISCUSSION...High pressure has started to build back into the area
after a soggy weekend. Despite warming temperatures aloft, residual
cloud cover from yesterday and continued drying could support a
colder night tonight for the interior valleys. Coastal temperatures
are likely to be a few degrees warmer than last night, so frost is
unlikely to be a concern. However, the interior valleys may end up
colder, in the high 20s to low 30s, in areas where valleys fog
fails to form. A Freeze Warning has been issued for early this
morning for the valleys of Trinity County, including Hayfork and
Weaverville. A Frost Advisory has been issued for northern
interior Mendocino County, which includes Willits and Laytonville.
Protect any sensitive plants.

Warmer temperatures are forecast today for the interior as high
pressure continues to build in with mostly clear skies. Despite the
chilly morning, high temperatures are forecast to be in the 70s with
nearly 80 possible in some of the warmest valleys. A weak front
moves to the north of us tonight into Wednesday. This may bring some
drizzle or light showers to the North Coast. NBM probabilities show
only a slight signal (<10%) for precip. totals over 0.05" in Del
Norte Co. So it seems that increased high cloud cover will be the
biggest impact. Temperatures are forecast to remain nice in the
interior Wednesday, with 70s or 80s for most valleys.

Ridging begins to weaken late week into the weekend as a series of
troughs approach the Pacific Northwest. Confidence is low on if any
of these troughs will reach far enough south to bring us
precipitation. Ensemble clusters are fairly confident in keeping us
with above normal 500 mb heights through the weekend. Still, NBM
probabilities of a tenth inch of rain on Saturday are above 50% in
Del Norte and above 30% along the northern Humboldt coast.
Probabilities for 1 inch drop off to around 20% in Del Norte.
Ensemble members are showing additional chances for rainfall into
early November. The CPC 8-14 day precipitation outlook highlights
northwestern California for above normal precipitation. JB/ds

&&

.AVIATION...(06Z TAFs)...Flight categories are likely to maintain
VFR/MVFR with high clouds scattered or few. Ceilings have a
probability of 60% at 7000ft or less around 14z-16z at KCEC. KACV
overnight with mid to high ceilings prevailing with the lowest
ceilings around 3500ft at 14z-15z. Winds veer easterly by 10z but
will remain below 5kts at KCEC and KACV. VFR conditions at KUKI are
expected with light to calm winds overnight and light northerly
winds by Tuesday afternoon. /EYS

&&

.MARINE...Brisk northerly winds and steep wind waves will
continue to bring hazardous conditions for small crafts in the
southern waters tonight into Tuesday. Northerly winds and large
steep seas increase Wed both north and south of the Cape after
passage of front into the Pac NW. Winds should diminish Thu and
Fri with the approach another front from the NW. Seas will likely
remain steep and elevated into at least Thu due to a combination
of wind waves and swell.

&&

.BEACH HAZARDS...Series of W-NW swell groups will spread into the
waters through the week. First swell is forecast to arrive on Wed
with peak wave periods near 15-16 second. Wave spectrum appears
quite noisy with multiple shorter period energy bands and steeper
northerly wind waves offshore. The sneaker wave threat for this
first swell appears quite low at the moment. A second swell group
with much longer periods (+20 seconds) will arrive late Fri and
build through Sat. This swell, if it materializes, will pose a
greater risk for sneaker waves and large surf. Deep waters swell may
eventually become too large on Saturday with elevated surf notably
hazardous to beachgoers.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     Freeze Warning until 9 AM PDT this morning for CAZ107-108.

     Frost Advisory until 9 AM PDT this morning for CAZ110-111.

NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory until midnight PDT tonight for PZZ455-
     475.

&&

NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 28, 10:10 AM PDTSmall Craft AdvisoryEKA3 days
Oct 28, 10:10 AM PDTHazardous Seas WatchEKA24 hr

Nearby

Frost Advisories in California, 2025Every frost advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.